Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 331, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Nov 27, 2005, 4:55 PM CST for Anderson County, Henderson County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 27, 2005, 4:55 PM CST (22:55 UTC)
- Expired
- Nov 27, 2005, 5:30 PM CST
- In force
- 35 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Anderson County, TX, Henderson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 151 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1243 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 471 m²/s²
- 0-3 km storm-relative helicity
- 416 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 272255 SVRFWD TXC001-213-272330- /O.NEW.KFWD.SV.W.0331.051127T2255Z-051127T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 455 PM CST SUN NOV 27 2005 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN ANDERSON COUNTY IN NORTHEAST TEXAS EASTERN HENDERSON COUNTY IN NORTHEAST TEXAS * UNTIL 530 PM CST * AT 455 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM 17 MILES SOUTH OF ATHENS...MOVING NORTHEAST AT 50 MPH. THIS STORM WAS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTHEAST OF BROWNSBORO AND 7 MILES NORTHWEST OF COFFEE CITY BY 515 PM FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THIS STORM HAS PASSED. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND STAY INSIDE...AWAY FROM WINDOWS UNTIL THIS STORM HAS PASSED. LAT...LON 3200 9604 3186 9594 3209 9546 3235 9558 $$
2 follow-up statements
000 WWUS54 KFWD 272318 SVSFWD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 517 PM CST SUN NOV 27 2005 TXC001-213-272330- /O.CON.KFWD.SV.W.0331.000000T0000Z-051127T2330Z/ HENDERSON TX-ANDERSON TX- 517 PM CST SUN NOV 27 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM CST FOR NORTHWESTERN ANDERSON AND EASTERN HENDERSON COUNTIES... AT 517 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES SOUTHEAST OF ATHENS...MOVING NORTHEAST AT 40 MPH. THIS STORM HAS A HISTORY OF PRODUCING NICKEL SIZED HAIL. THE SEVERE THUNDERSTORM WILL BE NEAR... MOORE STATION BY 525 PM 6 MILES NORTHWEST OF COFFEE CITY...8 MILES SOUTH OF BROWNSBORO AND 9 MILES NORTHWEST OF BERRYVILLE BY 530 PM LAT...LON 3200 9604 3186 9594 3209 9546 3235 9558 $$
000 WWUS54 KFWD 272330 SVSFWD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 530 PM CST SUN NOV 27 2005 TXC001-213-272340- /O.EXP.KFWD.SV.W.0331.000000T0000Z-051127T2330Z/ HENDERSON TX-ANDERSON TX- 530 PM CST SUN NOV 27 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ANDERSON AND EASTERN HENDERSON COUNTIES HAS BEEN ALLOWED TO EXPIRE... AT 530 PM CST THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING WEAKENED AND WAS NO LONGER SEVERE. RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM. LAT...LON 3200 9604 3186 9594 3209 9546 3235 9558 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 27, 4:40 PM CST, 15 minutes earlier.
Area forecast discussion, Nov 27, 4:40 PM CST, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 440 PM CST SUN NOV 27 2005 .UPDATE... INCREASING POPS IN THE SE CWA. EXPECT CONVECTION TO CONTINUE TO DEVELOP SOUTHWEST IN AREA OF STRONG LOW LEVEL CONVERGENCE AND MODERATE INSTABILITY. SOME STORMS MAY BECOME SEVERE DUE TO STRONG LOW LEVEL WIND FIELDS. CONVECTION SHOULD CLEAR THE CWA BY 9 PM. TR/92 && .DISCUSSION... VERY STRONG DYNAMICS AND WIND FIELDS CONTINUE THIS AFTERNOON...BUT WITH MAINLY FIRE AND WIND PROBLEMS RATHER THAN MUCH NEEDED RAINFALL. THE WINDS SHOULD DIMINISH QUICKLY THIS EVENING AS THE SUN SETS...SINCE MUCH OF THE WIND FORCE IS DEPENDENT ON DEEP...VERTICAL MIXING. THE FIRE THREAT WILL ALSO SUBSIDE CONSIDERABLY AT SUNSET. LOW POPS ARE IN PLACE IN THE EXTREME EAST...WITH THE THUNDERSTORM THREAT DIMINISHING BY MID-EVENING. SEVERAL MINOR PRECIP CHANCES CONTINUE DOWN THE ROAD. THE FIRST IS NEXT THURSDAY. WE HAVE STRICKEN POPS FROM THE WESTERN AND MOST OF THE CENTRAL ZONES FOR THIS EVENT...WHICH WILL NOT PRODUCE MUCH IN THE WAY OF BENEFICIAL RAINFALL. THE MAJORITY OF THE LIFT AND MOISTURE IS IN THE EAST...THUS...WE HAVE LIMITED LOW RAINFALL CHANCES TO THAT AREA. THE SECOND POSSIBLE RAIN EVENT IS NEXT SUNDAY. THE OVERALL PATTERN DOESNT LOOK VERY GOOD FOR THIS EVENT...WITH WEST-NORTHWEST FLOW ALOFT. IT IS DIFFICULT TO GET MUCH RAINFALL OUT OF SUCH A SYSTEM IN SUCH AN EARLY WINTER PATTERN. TYPICALLY...THE DEEP MOISTURE IS FLUSHED OUT BY THE NORTHWESTERLY FLOW ALOFT. HOWEVER...WE WILL CONTINUE WITH LOW POPS. MAV MOS TEMPERATURES HAVE BEEN ADJUSTED A FEW DEGREES...AS MOS IS A BIT TOO HIGH WITH NIGHT TIME TEMPS AND TOO LOW WITH DAYTIME TEMPERATURES...PROBABLY DUE TO THE VERY DRY CONDITIONS. #26 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 46 65 37 62 / 0 0 0 0 WACO, TX 43 68 37 64 / 0 0 0 0 PARIS, TX 44 62 34 56 / 20 0 0 0 DENTON, TX 42 65 34 59 / 0 0 0 0 MCKINNEY, TX 44 65 35 60 / 0 0 0 0 DALLAS, TX 46 65 39 62 / 0 0 0 0 TERRELL, TX 45 63 38 61 / 10 0 0 0 CORSICANA, TX 44 66 36 60 / 0 0 0 0 TEMPLE, TX 41 66 34 63 / 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 6 PM SUNDAY FOR TXZ091-TXZ092-TXZ093- TXZ094-TXZ100-TXZ101-TXZ102-TXZ103-TXZ104-TXZ115-TXZ116-TXZ117- TXZ118-TXZ119-TXZ120-TXZ129-TXZ130-TXZ131-TXZ132-TXZ133-TXZ134- TXZ141-TXZ142-TXZ143-TXZ144-TXZ145-TXZ156-TXZ157-TXZ158-TXZ159. WIND ADVISORY UNTIL 6 PM SUNDAY FOR TXZ091-TXZ092-TXZ093-TXZ094- TXZ095-TXZ100-TXZ101-TXZ102-TXZ103-TXZ104-TXZ105-TXZ106-TXZ107- TXZ115-TXZ116-TXZ117-TXZ118-TXZ119-TXZ120-TXZ121-TXZ122-TXZ123- TXZ129-TXZ130-TXZ131-TXZ132-TXZ133-TXZ134-TXZ135-TXZ141-TXZ142- TXZ143-TXZ144-TXZ145-TXZ146-TXZ147-TXZ148-TXZ156-TXZ157-TXZ158- TXZ159-TXZ160-TXZ161-TXZ162-TXZ174-TXZ175. && /26
Hazardous weather outlook, Nov 27, 4:45 PM CST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 445 PM CST SUN NOV 27 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 445 PM CST SUN NOV 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... ...A WIND ADVISORY IS IN EFFECT THROUGH 6 PM TONIGHT... VERY WINDY CONDITIONS WILL CONTINUE THIS AFTERNOON DUE TO A POWERFUL LOW PRESSURE SYSTEM MOVING ACROSS THE SOUTHERN PLAINS. SUSTAINED SOUTHWEST AND WEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE THROUGH THE AFTERNOON. IN ADDITION...THE COMBINATION OF STRONG AND GUSTY WINDS...FALLING RELATIVE HUMIDITIES AND ONGOING DROUGHT CONDITIONS WILL RESULT IN VERY HIGH FIRE DANGER. THEREFORE A RED FLAG WARNING REMAINS IN EFFECT THROUGH 6 PM OVER THE WESTERN TWO-THIRDS OF NORTH TEXAS. CONDITIONS SHOULD IMPROVE AFTER SUNSET ONCE THE LOW PRESSURE SYSTEM MOVES NORTHEAST OF THE AREA AND THE PRESSURE GRADIENT RELAXES. IN ADDITION TO THE WINDY CONDITIONS...THERE IS A CHANCE OF THUNDERSTORMS OVER THE EASTERN SECTION OF NORTH TEXAS EARLY THIS EVENING. THESE THUNDERSTORMS WILL BE FAST MOVING AND CAPABLE OF PRODUCING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... VERY LIMITED SPOTTER ACTIVATION MAY BE NECESSARY EARLY THIS EVENING EAST OF A BONHAM...CORSICANA...TEMPLE LINE. 42
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.